Rare occurrence of hand-foot syndrome due to paclitaxel: A r
Hand-foot syndrome (HFS) is a relatively frequent adverse reaction to certain anticancer drugs. HFS is a type of dermatitis which has been most commonly described with 5-fluorouracil and capecitabine. However, HFS with paclitaxel is rare and has been reported sparingly in the literature. The present case has been reported in the Indian Journal of Pharmacology.

A 52-year-old male patient with recurrent carcinoma of the buccal mucosa was started on palliative chemotherapy regimen, injection paclitaxel (175 mg/m2) in combination with injection carboplatin. On post-chemotherapy day 13, the patient started developing pain, dysesthesia followed by bullae formation, and desquamation over palms and soles.

Clinically, the patient had Grade 3 HFS characterized by symmetrical, tender skin lesions over the dorsal aspect of palms, and soles with desquamation necessitating interruption of treatment.

Therefore, this case has been presented to be cognizant with this rare form of side effect with one of the most commonly used drug in oncology.

Know more here: https://pxmd.co/3dL0a
1 share
Like
Comment
Share